MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Extreme Exhaustion (1843)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2021, the reporter of the lay user/patient contacted lifescan (lfs) usa, alleging that their onetouch ultra mini meter read inaccurately high compared to another meter.The complaint was classified based on the customer care agent (cca) documentation.The reporter alleged that the inaccuracy issue started on (b)(6) 2021, in the morning.The reporter noticed that his sister was ¿falling asleep¿ and was ¿semiconscious¿.In response to the symptoms, the patient tested with the subject meter and obtained a reading of ¿81 mg/dl¿.The reporter did not specify how his sister manages her diabetes and did not report whether she made any changes to her usual diabetes management regimen in response to the issue.The reporter stated that he called the ambulance, and the patient went to the hospital where the hcp performed a blood glucose test on an ambulance meter and received a reading of ¿37 mg/dl¿.The patient was treated with iv fluids and a ¿sugar tube¿.The reporter claimed that his sister stayed in the hospital for 7 hours and is now feeling ok.During troubleshooting, the cca established that the patient was following the correct testing procedure.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.Replacement products were sent to the patient.Even though the patient developed symptoms prior to the product issue, this complaint is being reported because the patient developed signs and/or symptoms indicative of a serious injury adverse event and reportedly received hcp treatment for an acute low blood glucose excursion while using the product and the subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key12756312
Report Number3008382007-2021-04265
Device Sequence Number4326102
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Device Lot Number4587132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexFemale